Alert archive / Indiana / Gale Warnings in 2014

Gale Warning 15, NWS Northern Indiana

October 31, 2014

NWS Northern Indiana issued this gale warning at Oct 31, 2014, 11:33 AM EDT. It took effect at Oct 31, 2014, 8:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 11:33 AM EDT (15:33 UTC)
In effect from
Oct 31, 2014, 8:00 PM EDT
Expired
Nov 1, 2014, 4:50 AM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WHUS73 KIWX 311533
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1133 AM EDT FRI OCT 31 2014

LMZ043-312345-
/O.UPG.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/
/O.EXA.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.NEW.KIWX.GL.W.0015.141101T0000Z-141101T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1133 AM EDT FRI OCT 31 2014

...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY. THE GALE WARNING IS
NO LONGER IN EFFECT. 

* WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50
  KNOTS TODAY. NORTH GALES TO 35 KNOTS TONIGHT WITH GUSTS TO 45
  KNOT GALES.

* WAVES..BUILDING TO 15 TO 20 FEET TODAY...SUBSIDING TO 12 TO 16
  FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ046-312345-
/O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1133 AM EDT FRI OCT 31 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

* WINDS...NORTH GALES TO 45 KNOTS WITH STORM FORCE GUSTS TO 50
  KNOTS TODAY. NORTH GALES TO 35 KNOTS TONIGHT WITH GUSTS TO 45
  KNOT GALES.

* WAVES..15 TO 20 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
099 
WHUS73 KIWX 312024
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT FRI OCT 31 2014

LMZ043-010430-
/O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.CON.KIWX.GL.W.0015.141101T0000Z-141101T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-
424 PM EDT FRI OCT 31 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

* WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50
  KNOTS THROUGH EARLY EVENING.

* WAVES..15 TO 20 FEET...SUBSIDING TO 12 TO 16 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ046-010430-
/O.CON.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.CON.KIWX.GL.W.0014.141101T0000Z-141101T0900Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
424 PM EDT FRI OCT 31 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

* WINDS...NORTH GALES TO 40 KNOTS WITH STORM FORCE GUSTS TO 50
  KNOTS THROUGH EARLY EVENING.

* WAVES...17 TO 22 FEET SUBSIDING TO 12 TO 16 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
524 
WHUS73 KIWX 010006
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT FRI OCT 31 2014

LMZ043-010815-
/O.EXP.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.CON.KIWX.GL.W.0015.000000T0000Z-141101T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-
806 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...
...STORM WARNING HAS EXPIRED...

* WINDS...NORTH GALES TO 45 KNOTS THIS EVENING AND 35 KNOT GALES
  OVERNIGHT. 

* WAVES..15 TO 20 FEET...SUBSIDING TO 12 TO 16 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ046-010815-
/O.EXP.KIWX.SR.W.0001.000000T0000Z-141101T0000Z/
/O.CON.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
806 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...
...STORM WARNING HAS EXPIRED...

* WINDS...NORTH GALES TO 45 KNOTS THIS EVENING AND 35 KNOT GALES
  OVERNIGHT. 

* WAVES...15 TO 20 FEET SUBSIDING TO 12 TO 16 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
798 
WHUS73 KIWX 010217
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EDT FRI OCT 31 2014

LMZ043-010900-
/O.CON.KIWX.GL.W.0015.000000T0000Z-141101T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1017 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...NORTH GALES TO 35 KNOTS.

* WAVES..12 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ046-010900-
/O.CON.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...NORTH GALES TO 35 KNOTS.

* WAVES...12 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
523 
WHUS73 KIWX 010850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EDT SAT NOV 1 2014

LMZ043-011700-
/O.CAN.KIWX.GL.W.0015.000000T0000Z-141101T0900Z/
/O.NEW.KIWX.SC.Y.0058.141101T0850Z-141101T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
450 AM EDT SAT NOV 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 15 TO 25 KNOTS EASING TO 10 TO 15 KNOTS.

* WAVES..8 TO 10 FEET SUBSIDING TO LESS THAN 4 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-011700-
/O.CAN.KIWX.GL.W.0014.000000T0000Z-141101T0900Z/
/O.NEW.KIWX.SC.Y.0058.141101T0850Z-141101T2200Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EDT SAT NOV 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH TO 30 KNOTS EASING TO 10 TO 15 KNOTS.

* WAVES...8 TO 10 FEET SUBSIDING TO LESS THAN 4 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 31, 10:23 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 31, 10:23 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EDT FRI OCT 31 2014

.SYNOPSIS...
ISSUED AT 510 AM EDT FRI OCT 31 2014

A STRONG STORM SYSTEM ACROSS THE NORTHERN GREAT LAKES WILL DROP
INTO THE REGION ON TODAY...BRINGING RAIN SHOWERS ALONG WITH WINDY
AND COLDER CONDITIONS. AS COLDER AIR FILTERS INTO THE AREA
TODAY...SOME SNOW IS ALSO POSSIBLE...BUT LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED EXCEPT DOWNSTREAM OF LAKE MICHIGAN WHERE
1 TO 2 INCHES OF SNOW ARE POSSIBLE WHERE A SINGLE BAND SETS UP.
SNOW SHOWERS ARE EXPECTED TO DIMINISH FRIDAY NIGHT AS THE STORM
SYSTEM PULLS OFF TO THE EAST...BUT UNSEASONABLY COOL CONDITIONS
WILL PERSIST INTO THE WEEKEND.

&&

.UPDATE...
ISSUED AT 1009 AM EDT FRI OCT 31 2014

AREA OF FRONTALLY FORCED RAIN SHOWERS HAS FILLED IN ACROSS MUCH OF
THE FORECAST AREA THIS MORNING. RAINFALL RATES HAVE GENERALLY BEEN
LIGHT...IN THE 0.03-0.08 INCH PER HOUR RANGE. ATTENTION FOR LATE
THIS MORNING THROUGH MID AFTERNOON WILL BE SECOND SFC TROUGH/COOL
FRONT NOW BEGINNING TO WORK ACROSS SOUTHERN LAKE MICHIGAN. THIS
SFC TROUGH IS ACCOMPANIED BY A MORE PRONOUNCED AREA OF SFC
PRESSURE RISES WITH WIND GUSTS INCREASING TO 30 TO 40 MPH
IMMEDIATELY BEHIND THIS TROUGH. AN ENHANCED AREA OF REFLECTIVITY
IS NOTED PER RADAR IMAGERY WEST OF MUSKEGON AT 14Z AND WILL BE
DROPPING INTO FAR NORTHWEST INDIANA TOWARD MIDDAY. PRECIP TYPES
WILL CONTINUE TO BE VERY CHALLENGING THROUGH MID AFTERNOON.
TRAJECTORIES ARE STILL SUPPORTIVE OF LONG RESIDENCE TIMES OVER THE
LAKE...WITH A GOOD DEAL OF BOUNDARY LAYER MODIFICATION THAT WOULD
TEND TO KEEP LOW LEVEL WET BULBS ABOVE FREEZING SUPPORTING MAINLY
RAIN. HOWEVER...CONTINUED BACKGROUND LOW LEVEL COLD ADVECTION AND
AN INCREASINGLY CONVECTIVE NATURE TO PRECIP INDUCED BY LAKE
MICHIGAN MODIFICATION WOULD BE MORE SUPPORTIVE OF SNOW. DIFFICULT
AT THIS TIME TO MAKE MANY CHANGES TO GOING FORECAST WITH
CATEGORICAL RAIN/SNOW SHOWERS THIS AFTERNOON ACROSS THE ENTIRE
AREA. ONLY MINOR TWEAK TO SNOW ACCUMS THIS AFTERNOON WAS TO EXTEND
LAKE EFFECT ACCUMULATIONS EASTWARD A BIT AS MAY SEE THE AFOREMENTIONED
ENHANCED AREA OF REFLECTIVITY CURVE BACK SOUTHEASTWARD LATE THIS
MORNING IN VICINITY OF LOW LEVEL TROUGH. WILL STAY WITH AROUND 1
INCH ACCUMULATIONS IN ASSOCIATION WITH LAKE EFFECT/ENHANCED PRECIP
THROUGH THE REMAINDER OF THE DAY...BUT WILL NEED TO MONITOR FOR
POTENTIAL OF LOCALIZED HIGHER AMOUNTS DUE TO INCREASING LAKE
INDUCED INSTABILITY AND LOCALIZED NATURE OF PTYPE TENDENCIES. WIND
ADVISORY HEADLINES WILL ALSO REMAIN INTACT...ALTHOUGH STRONGER
GUSTS MAY BE SLIGHTLY DELAYED THAN HEADLINE TIMING...AND FOLLOW
THE PASSAGE OF THE SECONDARY SFC TROUGH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 501 AM EDT FRI OCT 31 2014

A SURFACE LOW WAS OVER NORTHERN LAKE HURON EARLY THIS MORNING
WITH A STRONG COLD FRONT EXTENDING SOUTHWEST ACROSS LOWER MICHIGAN
INTO EXTREME NORTHERN ILLINOIS. RAIN WAS CHANGING TO SNOW FARTHER
NORTHWEST BEHIND THE FRONT OVER CENTRAL WISCONSIN WHERE THE COLD AIR
WAS DEEPER AND THERMAL PROFILES SUPPORTED ALL SNOW. A VERY TIGHT
PRESSURE GRADIENT WILL BE OVER THE AREA THIS AFTERNOON...WITH WINDY
CONDITIONS DEVELOPING. THE ONGOING TIMING AND LOCATION OF THE WIND
ADVISORY THAT WAS ISSUED EARLIER APPEARS TO BE ON TRACK AND IN GOOD
SHAPE...NO CHANGES MADE. PRECIPITATION IS EXPECTED TO DEVELOP
RAPIDLY TODAY AND SPREAD SOUTHEAST AS THE FRONT MOVES SOUTHEAST. AN
UPPER LEVEL SYSTEM OVER WISCONSIN WILL MOVE SOUTHEAST LATER TODAY
AND CONTINUE TO HELP PROVIDE A CHANCE FOR PRECIPITATION. HAVE ADDED
A MENTION OF SLEET ALONG WITH THUNDER TODAY DOWN STREAM OF LAKE
MICHIGAN WITH WET BULB ZERO HEIGHTS HARDLY OFF THE GROUND WITH
EXTREMELY COLD AIR ALOFT. CONCERN FOR A FASTER CHANGEOVER TO
RAIN/SNOW OR JUST SNOW WITH VERY COLD AIR IN THE MID LEVELS...-16C
AT 700 MB BY LATE MORNING WITH NEARLY THE ENTIRE PROFILE BELOW
FREEZING. THE DENDRITIC GROWTH ZONE WAS ALSO VERY FAVORABLE FOR SNOW
GROWTH IN THE CLOUD LAYER FROM LATE MORNING THROUGH THE
AFTERNOON...SO THERE MAY BE AN EVEN FASTER CHANGEOVER FROM RAIN TO
SNOW. KEPT THE MENTION OF ACCUMULATING SNOW OVER FAR WEST AREAS FROM
LAPORTE COUNTY SOUTH AS A SINGLE SNOW BAND IS LIKELY TO DEVELOP
ALONG THE LONG AXIS OF LAKE MICHIGAN WITH SNOWFALL AMOUNTS UP TO AN
INCH POSSIBLE OVER WESTERN LAPORTE COUNTY.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 501 AM EDT FRI OCT 31 2014

STRONG SHRTWV DROPPING SE ACROSS NRN WI THIS MORNING WILL ROUND BASE
OF ERN CONUS LONGWAVE SATURDAY MORNING WITH DEEPENING SFC LOW MOVG
NNE OFF THE NE U.S. COAST THE REMAINDER OF THE WEEKEND. STRONG RIDGE
BEHIND THIS SYSTEM WILL BUILD INTO OUR AREA SATURDAY. LINGERING LOW
CLOUDS ERN PORTIONS OF THE CWA SHOULD GRDLY DISSIPATE DURING THE
DAY. THERMAL TROF OVER OUR AREA IN THE MORNING SHOULD SLIDE TO THE
EAST DURING THE DAY...BUT LINGER LONG ENOUGH TO KEEP TEMPS MUCH BLO
NORMAL WITH HIGHS ONLY IN THE U30S/L40S. SFC HIGH EXPECTED TO MOVE
ACROSS THE AREA SAT NGT RESULTING IN DRY AIRMASS... MOSTLY CLEAR
SKIES... AND LIGHT WINDS. THESE GOOD RADIATIONAL COOLING CONDITIONS
SHOULD ALLOW TEMPS TO FALL INTO THE M20S OVER ALL OF THE CWA. LATEST
MOS GUIDANCE A LITTLE COOLER THAN PREVIOUS FCST AND DID LOWER MINS
SLIGHTLY BUT MODELS SUGGEST SOME LOW CLOUDS MAY LINGER OVER FAR WRN
AND ERN PORTION OF CWA FOR PART OF THE NGT AND A WK VORT LOBE
TOPPING UPR RIDGE OVER PLAINS MAY SPREAD SOME HIGH CLOUDS IN LATE...
SO GENERALLY STAYED ON HIGH END OF MOS ENVELOPE. SWLY LOW LEVEL FLOW
WILL DEVELOP SUNDAY AS SFC HIGH MOVES SE ACROSS THE OH VALLEY.
MODELS CONT TO SUGGEST CONSIDERABLE MID LEVEL MOISTURE WILL
OVERSPREAD THE AREA IN THE AFTN WHICH COMBINED WITH COLD START TO
THE DAY WILL LIMIT THE WARMUP WITH HIGHS ONLY EXPECTED IN THE
M-U40S. WAA WILL CONT SUNDAY NIGHT WITH SOME LINGERING MID CLOUDS.
GOING MINS IN M-U30S A LITTLE ABOVE LATEST MOS GUIDANCE BUT SEEM
REASONABLE GIVEN EXPECTED MIXING/CLOUDINESS.

FOR THE EXTENDED FCST... UPR FLOW EXPECTED TO DEAMPLIFY MON-TUE AS
DEEP TROF CURRENTLY OVER ERN PACIFIC MOVES EAST ACROSS THE
PLAINS/UPR GRTLKS AND BECOMES INCREASINGLY POSITIVELY TILTED AND
FRACTURED WITH CUT-OFF LOW EVENTUALLY FORMING ALONG SWRN U.S./NWRN
MEXICO BORDER BY WED. COUPLE OF DAYS OF S-SW FLOW OVER THE SRN
PLAINS/LWR MS VALLEY BEHIND STRONG DEPARTING SFC HIGH AND AHEAD OF
APCHG TROF/CDFNT SHOULD ALLOW A FAIRLY SUBSTANTIAL PLUME OF GULF
MOISTURE TO ADVECT ACROSS OUR AREA WITH PRECIP WATER>1" AND SFC
DWPTS IN THE L50S TUE. THIS MOIST AIRMASS SHOULD COMPENSATE FOR
RATHER WK FORCING ALONG TROF/CDFNT SUPPORTING LIKELY SHOWER FCST AS
IT MOVES SLOWLY EAST ACROSS THE CWA AROUND TUE. FAST MOVG SHRTWV
EXPECTED TO MOVE ESE FROM SWRN CANADA THROUGH THE GRTLKS THU
AMPLIFYING THE FLOW A BIT. MODELS HAVE TIMING/STRENGTH DIFFERENCES
BUT SOME POTENTIAL STILL FOR LIGHT SHOWERS IN OUR AREA WITH THIS
SYSTEM AND IN ITS WAKE WITH PSBL LAKE EFFECT. TEMPS SHOULD BE A BIT
ABOVE NORMAL THROUGH THIS PERIOD WITH HIGHS IN THE 50S AND LOWS IN
THE L-M40S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 655 AM EDT FRI OCT 31 2014

STRONG SHRTWV DROPPING SE ACROSS WI THIS MORNING RESULTING IN AN
AREA OF RAIN WITH MVFR CONDITIONS OVER NRN INDIANA/LWR MI CHANGING
TO SNOW OVER SERN WI. THIS CHANGE IN PRECIP TYPE SHOULD SPREAD SE
ACROSS NRN INDIANA LATE THIS MORNING AND THIS AFTN. FLYING
CONDITIONS SHOULD BE PREDOMINANTLY MVFR WITH SOME BRIEF IFR PSBL
DURING PERIODS OF SNOW. NW-N WINDS WILL BE VERY STRONG TODAY WITH
GUSTS OVER 30KTS. WINDS WILL GRDLY DIMINISH TONIGHT WITH SKIES
CLEARING AT KSBN AS HIGH PRESSURE BUILDS INTO THE AREA... ALTHOUGH
MVFR CONDITIONS WILL LIKELY PERSIST AT KFWA UNTIL AROUND 12Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR INZ003.

     LAKESHORE FLOOD ADVISORY UNTIL 4 AM CDT SATURDAY FOR INZ003.

     WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ004-
     005-012>015-020-022.

MI...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MIZ077.

     LAKESHORE FLOOD ADVISORY UNTIL 5 AM EDT SATURDAY FOR MIZ077.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ078-079.

OH...NONE.
LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ046.

     GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY FOR
     LMZ046.

     GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LMZ043.

&&

UPDATE...MARSILI
SYNOPSIS...MARSILI/SKIPPER
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 31, 5:36 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 AM EDT FRI OCT 31 2014

LMZ043-046-010945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
536 AM EDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT TODAY FROM MICHIGAN CITY TO NEW
BUFFALO WITH A GALE WARNING FROM NEW BUFFALO TO ST. JOSEPH. A GALE
WARNING IS IN EFFECT FOR THE ENTIRE AREA TONIGHT. THERE IS ALSO A
CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT ON SATURDAY AND
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-010945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
536 AM EDT FRI OCT 31 2014 /436 AM CDT FRI OCT 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL GUST TO 55 MPH THROUGH THIS EVENING. HIGH WAVES WILL
CAUSE BEACH EROSION AND MINOR LAKESHORE FLOODING. THERE IS ALSO A
CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WIND DAMAGE OR
LAKESHORE FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004-005-012>015-020-022-MIZ078-079-010945-
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
536 AM EDT FRI OCT 31 2014 /436 AM CDT FRI OCT 31 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS UP TO 45 MPH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT ANY SIGNIFICANT WIND DAMAGE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-016>018-023>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-010945-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
536 AM EDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:06 PM EDTHigh Wind WarningIWX8 hr

Nearby

Gale Warnings in Indiana, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.